Alert archive / Maryland / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 6, 2005, 2:33 PM EDT for Worcester County, Maryland. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 6, 2005, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Worcester County, MD
The radar
The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 061835
FFWAKQ
MDC047-061930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WORCESTER COUNTY IN SOUTHEAST MARYLAND
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM WHICH WAS CENTERED 6 MILES WEST
OF SNOW HILL...OR ABOUT 7 MILES NORTHEAST OF POCOMOKE
CITY...MOVING NORTH AT 5 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
SNOW HILL BY 250 PM EDT...
RADAR ESTIMATED RAINFALL OF 2 TO 2.5 INCHES HAS OCCURRED SINCE 200
PM. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3806 7559 3805 7539 3828 7533 3827 7559
3814 7553
$$
251 follow-up statement
000
WGUS71 KAKQ 061903
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT SAT AUG 6 2005
MDC047-061930-
WORCESTER MD-
302 PM EDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM EDT FOR WORCESTER
COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING.
THE STORMS WERE CENTERED NEAR SNOW HILL...OR ABOUT 14 MILES
NORTHEAST OF POCOMOKE CITY...AND WERE NEARLY STATIONARY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3806 7559 3805 7539 3828 7533 3827 7559
3814 7553
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:56 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 10:56 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1056 AM EDT SAT AUG 6 2005 .SHORT TERM (REST OF TODAY)... BASED ON WND DIR AND SOMEWHAT LWR DWPTS...FRNTL BNDRY EXTENDED FM JUST S OF OXB SWRD TO JUST S OF RIC...THEN CONTINUED TO JUST S OF ROA. LEFT POPS ALONE FOR UPDATE...AS BEST CHCS FOR PCPN THIS AFTN WILL BE ALONG AND JUST N OF FRNTL BNDRY...DUE TO MOIST CONVERGENCE. TEMPS OK WITH UPR 80S TO LWR 90S MOST AREAS. && .PREVIOUS DISCUSSION... (ISSUED 407 AM EDT SAT AUG 6 2005) SHORT TERM (TODAY THROUGH MONDAY NIGHT)... LEANED TOWARDS GFS AS IT HAS A BETTER HANDLE ON THE FRONT TO DATE. APPEARS FRONT SHOULD STALL OUT JUST TO N/W OF REGION THRU MON NIGHT...HAVE NO POPS ACRS FAR SE THRU PD...W CHC POPS ACRS NRN 1/3 THRU SUN AND CHC POPS DAY SLGT CHC POPS AT NIGHT IN BETWEEN. FRONT SLIDES A BIT FURTHER N SUN NIGHT SO DROPPED POPS TO SLGT CHC XCPT FAR NW FROM SUN NIGHT THRU MON NIGHT. FOR TEMPS...LOW LEVEL THKNS SUGGEST HIGHS GENLY ARND 90 TODAY AND SUNDAY THEN M-U 80S MONDAY W/ LOWS MANLY ARND 70 TONIGHT THRU MONDAY NIGHT. LONG TERM (TUESDAY THROUGH FRIDAY)... APPEARS TO BE SUFFICIENTLY STRONG 5H SHORTWAVE TO PUSH FRONTAL BOUNDARY SLOWLY THRU AREA TUE THRU WED W/ IT STALLING NEAR COAST BY THU INTO FRI. RESULT IS CHC POPS LATE TUE-WED NIGHT...THEN CHC POPS ALONG COAST INTO FRI. TEMPS BELOW NRML DURING THE DAY TUE- WED W/ FRONT THEN GRADUAL WARM UP BACK TO L-M 90S FOR WEEKEND. AVIATION... MVFR THIS MORNING W/ PATCHY FOG AND HAZE BECOMING VFR MOST LCTNS BY MIDDAY (STILL LIMITED AREAS MVFR INLAND IN THE AFTN). MVFR/IFR W/ ANY SHRA/TSTM THIS EVE ACRS NW AREAS...VFR ELSEWHERE W/ POSS MVFR IN PATCHY FOG/HAZE OVERNIGHT. MARINE... QUIET SUMMER ON THE WATERS CONTINUES W/ WINDS AND SEAS XPCTD TO REMAIN SUB SMALL CRAFT FOR THE NEXT 5 DAYS. AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. SHORT TERM...GINGRICH
Hazardous weather outlook, Aug 6, 5:30 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SAT AUG 06 2005 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA- CAMDEN NC-CAROLINE VA-CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA- CHOWAN NC-CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- WESTMORELAND VA-WICOMICO MD-YORK VA- 530 AM EDT SAT AUG 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 33 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Aug 6, 2:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 211 PM EDT SAT AUG 6 2005 MDZ023-024-VAZ099-061900- ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD- 211 PM EDT SAT AUG 6 2005 ...STRONG THUNDERSTORM SLOWLY MOVING OVER WORCESTER COUNTY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF POCOMOKE CITY. THE STORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR GOODWILL...AND...STOCKTON AT 300 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR COULD CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. CY
Nearby
Flash Flood Warnings in Maryland, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.